Alert archive / California / Wind Advisories in 2010
Wind Advisory 49, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 29, 2010, 8:30 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2010, 8:30 PM PDT (03:30 UTC)
- Expired
- Aug 30, 2010, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS76 KLOX 300330 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT SUN AUG 29 2010 CAZ039-052-301000- /O.NEW.KLOX.WI.Y.0049.100830T0330Z-100830T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 830 PM PDT SUN AUG 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT MONDAY AND INCLUDES THE SANTA YNEZ MOUNTAIN RANGE. * TIMING: STRONG NORTHWEST TO NORTH SUNDOWNER WINDS HAVE DEVELOPED OVER THE AREA THIS EVENING...AND THESE STRONG WINDS WILL CONTINUE THROUGH EARLY MONDAY MORNING. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 45 TO 50 MPH WILL OCCUR THROUGH EARLY MONDAY MORNING. THESE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE FROM SANTA BARBARA WEST TO THE GAVIOTA PASS. * IMPACTS: SUDDEN STRONG AND GUSTY CROSS WINDS MAY OCCUR ON HIGHWAYS 101 AND 154 IN SOUTHERN SANTA BARBARA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
1 follow-up statement
241 WWUS76 KLOX 300957 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 AM PDT MON AUG 30 2010 CAZ039-052-301100- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-100830T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 257 AM PDT MON AUG 30 2010 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS FOR THE SANTA YNEZ MOUNTAIN RANGE AND THE PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST. $$ CAK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 29, 5:00 PM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 29, 5:00 PM PDT, 3 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 PM PDT SUN AUG 29 2010 ...UPDATED AVIATION SECTION... .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY BUILD IN THROUGH THE WEEK...BRINGING A WARMING TREND TO THE AREA. NIGHT THROUGH MORNING LOW CLOUDS WILL RETREAT AS A RESULT...GRADUALLY BECOMING CONFINED TO THE COAST. && .SHORT TERM (TODAY-WED)...OVERALL...12Z MODELS IN PRETTY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN THROUGH THE PERIOD. AT UPPER LEVELS...H5 HEIGHTS INCREASE THROUGH THE PERIOD AS THE UPPER TROUGH OVER THE WEST COAST LIFTS NORTHEASTWARD...WITH A RIDGE ESTABLISHING ALONG THE WEST COAST BY WEDNESDAY. NEAR THE SURFACE...ONSHORE FLOW WEAKENS THROUGH THE PERIOD..WITH SOME WEAK OFFSHORE FLOW POSSIBLE BY WEDNESDAY MORNING. WITH THIS PATTERN...MAIN FORECAST CHALLENGES WILL BE TEMPS AND THE MARINE LAYER. THE COVERAGE AND DEPTH OF THE MARINE LAYER IS A RATHER LOW CONFIDENCE FORECAST THROUGH THE PERIOD. WITH THE RISING HEIGHTS EXPECT THE INVERSION TO BECOME MORE SHALLOW BUT STRONGER. SO...THERE SHOULD BE AT LEAST SOME MARINE LAYER PRESENCE ALONG THE COASTAL PLAIN DURING THE NIGHT/MORNING HOURS. EXPECT GREATEST INLAND PENETRATION TONIGHT...WITH LESS INLAND EXTENT THROUGH WEDNESDAY MORNING. AS FOR TEMPS...EXPECT A WARMING TREND THROUGH WEDNESDAY WITH THE MOST NOTICEABLE WARMING AWAY FROM THE COAST. OVERALL...FOLLOWED MOS NUMBERS PRETTY CLOSE FOR AFTERNOON HIGHS. HOWEVER...LOCAL TEMP STUDY DATA INDICATES THE POTENTIAL FOR SIGNIFICANTLY WARMER TEMPS ON TUESDAY AND WEDNESDAY. WILL NOT BITE ON THIS WARMER POSSIBILITY JUST YET...BUT THE POTENTIAL IS THERE. .LONG TERM (THU-SUN)...FOR THE EXTENDED...MODELS IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...RIDGE PEAKS IN STRENGTH OVER THE SOUTHWEST ON THURSDAY THEN GRADUALLY WEAKENS AS AN UPPER TROUGH/LOW DEVELOPS OVER THE PACIFIC NORTHWEST. NEAR THE SURFACE...THE WEAK OFFSHORE MORNING FLOW WILL PREVAIL ON THURSDAY... THEN ONSHORE FLOW WILL GRADUALLY INCREASE THROUGH THE WEEKEND. FORECAST WISE...WILL EXPECT SOMEWHAT MINIMAL STRATUS COVERAGE WITH STRATUS MAINLY CONFINED TO THE COASTAL PLAIN. AS FOR TEMPS...THURSDAY SHOULD BE THE WARMEST DAY WITH SOME COOLING POSSIBLE INTO THE WEEKEND. AS MENTIONED IN THE SHORT TERM DISCUSSION...LOCAL TEMP STUDY DATA INDICATES A WARMER DAY ON THURSDAY THAN MOS NUMBERS. ALSO ON THURSDAY THE FLOW MAY BE CONDUCIVE FOR ANOTHER INTRUSION OF SOME MONSOON MOISTURE INTO THE AREA AS FLOW TURNS SOUTHEASTERLY. MUCH TOO EARLY TO ENTERTAIN ANY SORT OF MONSOON CLOUDS/POPS...BUT WILL MONITOR THE SITUATION CLOSELY. && .AVIATION...30/0000Z. AT TERMINALS NORTH OF POINT CONCEPTION...IFR TO MVFR CONDITIONS WILL SPREAD INTO THE COASTAL TERMINALS THROUGH 08Z TONIGHT...WITH A CHANCE OF CONDITIONS ARRIVING TWO HOURS EARLIER. THERE IS A CHANCE OF CONDITIONS DETERIORATING TO VLIFR TO LIFR AFTER 10Z TONIGHT. AT KPRB...THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS AFTER 10Z TONIGHT. AT COASTAL AND VALLEY TERMINALS SOUTH OF POINT CONCEPTION...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z TONIGHT...THEN MVFR CONDITIONS WILL SPREAD IN THROUGH 14Z MONDAY. THERE IS A CHANCE THAT CEILINGS COULD BE ABOUT 1000 FEET LOWER...IN THE IFR TO LOW MVFR CATEGORY. VFR CONDITIONS SHOULD DEVELOP BETWEEN 16Z AND 20Z MONDAY. KLAX...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z TONIGHT...THEN MVFR CONDITIONS WILL SPREAD IN BETWEEN 08Z AND 12Z TONIGHT. VFR CONDITIONS SHOULD DEVELOP BETWEEN 18Z AND 20Z MONDAY. KBUR...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 11Z MONDAY TONIGHT...THEN MVFR CONDITIONS SHOULD SPREAD IN BETWEEN 12Z AND 14Z MONDAY. THERE IS A 40 PERCENT CHANCE THAT CEILINGS COULD BE LOWER...IN THE IFR CATEGORY. VFR CONDITIONS SHOULD DEVELOP AROUND 16Z MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...THOMPSON AVIATION...HALL SYNOPSIS...MEIER WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.